Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What can cause slow waves in EEG and hyperintense uncus? Diagnosed with serotonin syndrome.

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
Hello could you tell me what can cause slow waves in eeg and together wil medial temporal region paticularly the uncus appears more hyperintense?

I was told my MRI was clear and EEG was clear by neurologist.

I was dignosied with seratonin syndrome.

I am still awaiting to see this neurologist after 28 weeks!!!! I am currently being px diazepam 4mg tds and amitiptlyine for nerve pain.

I have had two replases one when they put be on Domperidone and Morphine for pain on left handside as i could not feel it for six weeks and was dismissed. I was eventually taken seriously when my left eye dilated and it states tight right angle glaucoma it also states past pointing to the left? upper and lower limbs 2/5 3/5.
I have also been discharged from mental health services on them stopping paroxetine and procyclidine it came apparent that I had no mental health problems on stopping all medication. It was feb since I was dignosied with seratonin syndrome in may of this year but still having problems on my left hand side
Posted Wed, 2 May 2012 in Sleep Disorders
 
 
Answered by Dr. Shiva Kumar R 15 hours later
Hello and Thanks for the query

Regarding the slow waves in the EEG (Electroencephalography) indicated functional disturbance of the neurons over that particular region. It is a non-specific finding and can be sometimes seen normally as well in abnormal conditions of the brain. Hyperintense signals changes seen only in the uncus without any other regions indicates either it is a infarct or some inflammation going on in that region.

Serotonin syndrome is a temporary and one time problem which does not cause long term neurodeficits.

But pain and the weakness of the left side needs evaluation by the Neurologist to find out the cause.

I am sorry, you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your Neurologist.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: What can cause slow waves in EEG and hyperintense uncus? Diagnosed with serotonin syndrome. 32 hours later
The spasms that I am constantly having and the lead pipe sensation and pins and needles afterwards. Is this reverseable? Or because it was in spasm for over 7 weeks when I had no feeling damaged my nerves on my left hand side? And after 22 weeks and still no improvement. Or do you think the medication should be changed my GP has never had a condtion of XXXXXXX before and local Neuro Consultant made a wrongful diagnosis. I have seen a different consutant after I got really ill and my family had no faith in our hospital I was treated for XXXXXXX dicontinuation syndrome. Still waiting for appt with local Neuro consultant to no avail my husband has read that the Diazepam can make condtion worse?
 
 
Answered by Dr. Shiva Kumar R 9 hours later
Hi,
Thanks for getting back to me.

First of all i would like to make it clear that Seratonin Syndrome is a self limiting illness and usually does not cause any permanent deficits.

Nerve damage in the hands can cause pins and needles but not lead pipe rigidity. This can be due to stiffness of the muscles after Seratonin Syndrome and recovers with physiotherapy.

Diazepam is given to treat Seratonin Syndrome and relax the stiff muscles. Once the muscle relax it will be gradually tapered and stopped. Short term use does not cause any major side effects. It is one of the best medicine used for stiffness.

Diazepam does not worsen your condition. It can only cause temporary drowsiness.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Take care,

Bye
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor